×

zbMATH — the first resource for mathematics

Existence and multiplicity of solutions of a kind of fourth-order boundary value problem. (English) Zbl 1076.34015
Summary: Here, existence and multiplicity results on the solutions are obtained for the fourth-order boundary value problem \(a^{(4)} (t)= f(t,u(t))\) for all \(t\in [0, 1]\) subject to \(u(0)= u(1)= u''(0)= u (1)= 0\), where \(f\) is continuous. The monotone operator theory and critical point theory are used to discuss this problem.

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bai, Z.; Wang, H., On positive solutions of some nonlinear fourth-order beam equations, J. math. anal. appl., 270, 357-368, (2002) · Zbl 1006.34023
[2] Davis, J.M.; Eloe, P.W.; Henderson, J., Triple positive solutions and dependence on higher order derivatives, J. math. anal. appl., 237, 710-720, (1999) · Zbl 0935.34020
[3] Davis, J.M.; Henderson, J.; Wong, P.J.Y., General lidstone problems: multiplicity and symmetry of solutions, J. math. anal. appl., 251, 527-548, (2000) · Zbl 0966.34023
[4] Deimling, K., Nonlinear functional analysis, (1985), Springer Berlin, Heidelberg · Zbl 0559.47040
[5] Graef, J.R.; Qian, C.; Yang, B., Multiple symmetric positive solutions of a class of boundary value problem for higher order ordinary differential equations, Proc. am. math. soc., 131, 577-585, (2003) · Zbl 1046.34037
[6] D. Guo, Nonlinear Functional Analysis, second ed., Shandong Science & Technology Press, 2001 (in Chinese).
[7] Li, Y., Positive solutions of fourth-order periodic boundary value problems, Nonlinear anal., 54, 1069-1078, (2003) · Zbl 1030.34025
[8] Li, Y., Positive solutions of fourth-order boundary value problems with two parameters, J. math. anal. appl., 281, 477-484, (2003) · Zbl 1030.34016
[9] Liu, B., Positive solutions of fourth-order two point boundary value problems, Appl. math. comput., 148, 407-420, (2004) · Zbl 1039.34018
[10] P.H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS Regional Conference Series in Mathematics, vol. 65, American Mathematical Society, Providence, RI, 1986. · Zbl 0609.58002
[11] Struwe, M., Variational methods: applications to nonlinear partial differential equations and Hamiltonian systems, (1996), Springer Berlin, Heidelberg · Zbl 0864.49001
[12] Taylor, A.E.; Lay, D.C., Introduction to functional analysis, (1980), Wiley New York
[13] Yao, Q., Positive solutions for eigenvalue problems of fourth-order elastic beam equations, Appl. math. lett., 17, 237-243, (2004) · Zbl 1072.34022
[14] Zeidler, E., Nonlinear functional analysis and its applications, III: variational methods and optimization, (1985), Springer New York · Zbl 0583.47051
[15] Zeidler, E., Nonlinear functional analysis and its applications, I: fixed-point theorems, (1986), Springer New York
[16] Zeidler, E., Nonlinear functional analysis and its applications, II/B: nonlinear monotone operators, (1990), Springer New York
[17] Zhang, B.; Liu, X., Existence of multiple symmetric positive solutions of higher order lidstone problems, J. math. anal. appl., 284, 672-689, (2003) · Zbl 1048.34054
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.